MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC. DA VINCI X/XI SUREFORM 45 STAPLER RELOAD (BLACK); STAPLE, IMPLANTABLE

INTUITIVE SURGICAL, INC. DA VINCI X/XI SUREFORM 45 STAPLER RELOAD (BLACK); STAPLE, IMPLANTABLE
Catalog Number 48345T
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
During robotic thoracic surgical procedure, robotic stapling device did not fire completely.Outermost row of staples was still in the staple load after stapler fired resulting in small amount of bleeding at staple line.No error message generated by da vinci system when stapler fired.New staple load opened and inserted into same staple gun.When surgeon attempted to use stapler, system responded that there was too much tissue between the jaws of the stapler.Surgeon repositioned stapler.Same error message received.Stapler removed from service.New stapler with new load opened and used without incident.Event reported to intuitive rep.Reference reports: mw5148325, mw5148327.

Brand Name
DA VINCI X/XI SUREFORM 45 STAPLER RELOAD (BLACK)
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC.
MDR Report Key18181419
Report NumberMW5148326
Device Sequence Number12533503
Product Code GDW
UDI-Device Identifier10886874117115
UDI-Public(01)10886874117115(17)250331(10)L11230330
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Unknown
Type of Report Initial
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue Number48345T
Device Lot NumberL11230330
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/20/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STAPLE GUN SUREFORM 45 CURVED TIP 12MM
Patient Age73 YR
Patient SexMale
Patient Weight91 KG
Patient EthnicityNon Hispanic
Patient RaceWhite